Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dannym

Finished 10 month long accutane course today!!

Recommended Posts

Hi everybody,

I have just finished my long, rough course of 10 months today (wouldnt of been able to get through it without this site!) , but have been left a bit confused. Obviously being anxious about finishing tane I had loads of questions for my derm. I have had a cyst in my neck my entire course that continues to come back with a vengeance, with I have been told I have to have cut out in 2 months time, as accutane doesnt help cysts heal at all?

My next one was about my hair loss. I was told that my hair would definelty re grow within 3 months?

Now this is what I need help with, that I am worried about. My face has been clear for a good 4 months now, and I assumed there would be some kind of cream or antibiotic I would be prescribed to help maintain the clearness? But my derm told me that I do not need any and to just keep on washing my face with water, as I have the whole course, and if any spots return then go to my gp and get duac.

Has anybody else finished a course of tane and not been given any prescribed creams to help keep them clear?

Thanks

Danny

Share this post


Link to post
Share on other sites

Regarding your hair loss, you should recover within 5 to 9 months if what you are experiencing is drug induced hair loss like telogen effluvium.

Share this post


Link to post
Share on other sites
Regarding your hair loss, you should recover within 5 to 9 months if what you are experiencing is drug induced hair loss like telogen effluvium.

Hey Max,

Danny mentioned that he had significant hair loss around his right temple. I also have hair loss around my temples (besides my whole head). This type of loss worries me, because it is very common for early MPB. Are there many cases of TE or Accutane Induced hair loss that cause this temple recession/thinning? Can people recover from this?

Hope to hear from you for Danny and my sake.

Share this post


Link to post
Share on other sites

Within 3 months of finishing my first course I started using Retin-a (tretinoin) .01% gel at night. I used that for 3 years (and occasionally benzoyl peroxide during the day) and my skin was perfect. Over the past year my derm upped the retin-a to .025% but my skin wouldn't behave. (I'm doing a second course of accutane now. ) Retin-a was great for me and did maintain my skin for 3 years.

As for hair- my hair thinned out quite a bit the 1st time around when my dose was bumped up. By using deep conditioning treatments, jojoba oil and daily egg protein shakes I grew all my hair back (and then some). It probably took me 9-12 months after accutane. During my current course I will be using emu, jojoba, and argan oils as scalp treatments and deep conditioning weekly. (I have curly hair so I need intense moisture).

Edited by curlyq

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×